+ Reply
Log in or Register to participate in these discussions
Letrozole
Ler
57 Posts

Hi, I am just starting Letrozole and have been on it for about a week. I was wondering if anyone else is taking this treatment and had any side effects. I am experiencing some headaches and dizzy spells and of course hot flashes. I have a neighbour who was taking Armidex and said she was very dizzy for about a month and then it got better. I can tolerate headaches and hot flashes but the dizziness is hard to deal with, I am hoping this will eventually go away. I have an appointment also with my doctor early September and will bring this up.

19 Replies

@Ler
Hello. Sorry to hear you are experiencing these side effects. I was mostly on Exemestane during my treatment but many find that the initial side effects do wane after the first month. I hope that is the case for you but definitely a good idea to make your dr aware of it. The main side effect I had throughout taking it was swollen feet and ankles and the odd hot flash.

I am sure you will hear from others who will chime in with their experience.

Lianne

Jonaleeca
20 Posts

@Ler I am also taking Letrozole and have experience some dizziness along with hot flashes and some achy joints. I have found that if I take the Letrozole at bedtime, those side effects are gone by morning. I am careful if I need to get up through the night just in case I get dizzy. I hope this helps

Thewasp
81 Posts

@Ler

Hi.

I’ve been on letrozole since March. I have mild hot flashes and major insomnia. But to be fair, I’ve always suffered from insomnia. A normal night is 4 to 5 hours for me With no napping .

My biggest problem is joint pain in my hands. I wear compression gloves at night and they do help. I hope that in a few months, these side effects will lessen. If not, I’ll have a discussion with my oncologist about an alternative to the letrozole.

Ler
57 Posts

@Lianne_Moderator Thank you for your reply, I will bring it up to the dr. It seems like alot of side effects for me. I will continue with it and hope all the side effects will wane off.


Ler
57 Posts

@Jonaleeca Hi , That is a good idea taking it at bedtime. I am taking it in the morning. Maybe I will switch to the PM not to feel all the side effects so much. Thanks for your reply. I hope after awhile it will get better.

Ler
57 Posts

@Thewasp Hi, I have some joint pain and feeling some insomnia too. I am hoping for the best to be able to tolerate it all. I will give it some time. Thank you for your reply.

darla49
17 Posts

@Jonaleeca
Yes I have hot flashes and achey knees as well but does anyone have itchy skin on arms and scalp sometimes?

Waves
1 Posts
I also have itchy skin on arms and scalp sometimes. I have one spot on my forehead that is constantly itchy. There’s no rash present and I wondered why it was so itchy!
sam17
1 Posts

@Ler I am not sure how to reply to this post because it is the first time I have done so. I too have been on this drug for a week but I am also on another more powerful drug called Kisqali (riboiciclib) so I don't know which of these drugs causes adverse reactions. I got nauseous on day 4 and have minor hair loss and feeling gassy. I don't usually get headaches but I have had a few very mild headaches but nothing now and that is all from both meds.

Ler
57 Posts

@sam17 Hi , thanks for your reply. It's hard to know what medication is causing what reaction as I am on a couple of meds too. I am hoping that the side effects will wane after a month or so. Good luck to you and I hope you feel better soon.

Jamiwark
25 Posts

@Thewasp Wearing compression gloves at night is a great tip ! I’ve been off Letrozole for a week for surgery tomorrow ( axillary lymph node dissection) and my side effects haven’t stopped like hand pain and hot flashes. Ive ordered a neck fan from Amazon , fingers crossed it helps .

Jonaleeca
20 Posts

@Ler I hope it works for you.

One thing that I read that made a lot of sense to me (and my pharmacist) is that there are different manufacturers of Letrozole. Sometimes it is the fillers they put into the drug that cause more side effects. If you think that you are having too many odd side effects, ask your pharmacists for a different manufacturer brand (they are all interchangeable so no need to have a doctor prescribe a different brand). It may make a difference with at least some of the side effects. I am taking Teva-Letrozole and my side effects are hot flashes, achy joints, perhaps insomnia?, and sometimes dizziness or unsteady on my feet. These are all very tolerable so I won't change the brand that I get.

Mariana
4 Posts

Hi,

I am taking ACH-Letrozole for almost a year.

First month I had more side effects, like hot flashes, not being able to sleep more than 5 hours, but these ones have faded out in about a month. I still have hot flashes at exactly one hour after I take it( before bed time), but I can sleep normal. I do have some atching at my knees, but I am not so sure is the side effect; maybe the fact that I am a bit “stiff”” in the morning could be a side effect.

I hope you feel better soon. Try to exercise dail, it helps a lot!

Ler
57 Posts

@Jonaleeca That is a great tip. If I cannot tolerate the side effects I will speak to the pharmicist to see if I can change brands. It's true, sometimes it is the fillers that they put in that makes the difference. I have the same side effects as you, hot flashes, dizziness, achy joints, insomnia, some headaches here and there. Hopefully it will improve some as I go along. Thanks for your reply. :)

Ler
57 Posts

@Mariana Hi, I experienced achy joints when I started taking Letrozole. I was having pain in my shoulders , knees, hands etc. , thankfully it doesn't last too long and will go away. It comes and goes, so far it is not everyday and when it does happen, it seems to be once in a day. Also, I am prone to migraines , so since I started taking Letrozole it seems that often I feel like I am having a migraine. I am taking Letrozole in the morning, but I am thinking of switching and taking it before bedtime. Thanks for your reply, and I wish you good luck.

2DogMama
46 Posts

@Ler I started taking letrozole (Femara) on July 1st. The only thing I have noticed since then is that I (especially at night when lying down) get a tickle in my throat and the urge to cough. And I would say that I am coughing somewhat during the day also, although when in the midst of all my activities I don't notice it. I have also noticed post-nasal drip which also seems to contribute to this. That part is odd, as in the listed side effects, coughing is mentioned but post-nasal drip isn't (I have no allergies). The coughing worries me every so often, as that was the first symptom my sister had when her cancer returned (lung metastases) after her initial treatment four years earlier. But I am likely worrying needlessly; everyone's situations are different…

Ler
57 Posts

@2DogMama It's nice to connect with people who are on the same medication and see how they are doing. I hope your cough improves and goes away. I've had many reactions and side effects this year going through chemo and developing a lung infection, then doing radiation and catching covid both right in the middle of treatment. Some days I feel anxious and worry about everything, but I have to remember that I have been through alot and have survived.

Jonaleeca
20 Posts

@2DogMama
I too have post nasal drip and a cough but I found my started when I was having chemo and never really went away. When the air is heavy with humidity that is when I get more of a cough. That started during radiation. I wondered if there may have been a bit of damage to the lung during radiation as was suggested by the radiation oncologist. I plan on mentioning it to my doctor on my next visit.

2DogMama
46 Posts

@Jonaleeca I went out and bought a simple saline nasal spray…shoot a little into my nose before bedtime--and the postnasal drip seems to be disappearing, and I think the cough lessening too! Other than this…I think the only time I suspect I may get a weeny little hot flash is when I'm at the gym in the middle of workout--which is great, because of course you are expected to look sweaty then, l.o.l!!

+ Reply